Alert archive / Texas / Special Weather Statements in 2015

Special Weather Statement, NWS Austin/San Antonio, TX

April 17, 2015Kinney County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Apr 17, 2015, 2:21 PM CDT for Kinney County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2015, 2:21 PM CDT (19:21 UTC)
Expired
Apr 17, 2015, 3:00 PM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX

County Kinney County, TX

The radar

The Laughlin AFB radar (KDFX), 39 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 7.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2015-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2015-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2878 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WWUS84 KEWX 171921
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
221 PM CDT FRI APR 17 2015
 
TXZ184-202-172000-
EDWARDS TX-KINNEY TX-
221 PM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REAL...SOUTH CENTRAL
EDWARDS AND NORTH CENTRAL KINNEY COUNTIES UNTIL 300 PM CDT...

AT 221 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHEAST OF ALAMO VILLAGE...OR 19 MILES NORTH OF
BRACKETTVILLE...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
REAL...SOUTH CENTRAL EDWARDS AND NORTH CENTRAL KINNEY COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2952 10026 2957 10038 2977 10028 2974 10003
TIME...MOT...LOC 1921Z 221DEG 25KT 2958 10029 

$$

MCO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 17, 2:17 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 17, 2:17 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
217 PM CDT FRI APR 17 2015

.UPDATE...
TO EXPAND SEVERE THUNDERSTORM WATCH INTO KARNES COUNTY. A LINE OF
SEVERE THUNDERSTORMS STRETCHING FROM PEARSALL TO COTULLA IS MOVING
TOWARD THE EAST AND LOOKS LIKE IT WILL MAINTAIN ITS INTENSITY. WE
HAVE EXPANDED THE SEVERE THUNDERSTORM WATCH TO INCLUDE KARNES
COUNTY.

&&

.PREV DISCUSSION... /ISSUED 112 PM CDT FRI APR 17 2015/

UPDATE...
PLEASE SEE THE 18Z AVIATION DISCUSSION BELOW.

AVIATION...
NO SIGNIFICANT CHANGES HAVE BEEN MADE TO THE LATEST TAFS.
CONVECTION CONTINUES TO DEVELOP ALONG THE RIO GRANDE...WITH NEW
CONVECTION EXPECTED TO DEVELOP FARTHER EAST ALONG A WARM FRONT.
WE/LL CONTINUE TO MENTION VCTS AND TEMPO GROUPS FOR TSRA DURING
THE AFTERNOON AND EARLY EVENING HOURS. CONVECTION SHOULD MOVE EAST
OF THE REGION BY LATE EVENING...WITH LOW CLOUDS LIKELY TO DEVELOP
AND PERSIST INTO THE OVERNIGHT HOURS.

PREV DISCUSSION... /ISSUED 1205 PM CDT FRI APR 17 2015/

UPDATE...
TO ISSUE SEVERE THUNDERSTORM WATCH 67 FOR THE AREA ALONG AND WEST
OF A LINE FROM THRALL TO SAN MARCOS TO CAMPBELLTON. THIS INCLUDES AUSTIN
AND SAN ANTONIO. SEE DISCUSSION BELOW.

PREV DISCUSSION... /ISSUED 1136 AM CDT FRI APR 17 2015/

UPDATE...
CONVECTION HAS BEGUN OVER THE WESTERN EDWARDS PLATEAU AND RIO
GRANDE PLAINS. SPC ISSUED A MESOSCALE DISCUSSION AND DO NOT
ANTICIPATE A WATCH UNTIL AT LEAST EARLY AFTERNOON. THUNDERSTORMS
OUT WEST LOOK TO BE IN RESPONSE TO WARM...MOIST UPSLOPE FLOW.
VERTICAL WIND SHEAR IS ONLY MODEST WHILE CAPE IS ROBUST. SUGGESTS
INITIAL STORMS COULD PRODUCE LARGE HAIL. CONVECTION COULD GROW
INTO A LARGER CLUSTER ALONG A WEAK FRONTAL BOUNDARY WHICH
CURRENTLY STRETCHES FROM AROUND BIG SPRING TO NEAR PANDALE AND
BACK TOWARD THE BIG BEND. HAVE UPDATED TO EXPAND THE SEVERE RISK
TO THE WEST FOR THE AFTERNOON. HAVE ALSO UPDATED HOURLY GRIDS TO
ACCOUNT FOR HOURLY OBSERVATIONS.

HAMPSHIRE

PREV DISCUSSION... /ISSUED 410 AM CDT FRI APR 17 2015/

ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAIN LIKELY TODAY...

SHORT TERM (TODAY THROUGH SATURDAY)...
AN UPPER LEVEL STORM SYSTEM ACROSS THE FOUR CORNERS REGION WILL
ENHANCE STORM DEVELOPMENT TODAY AND SATURDAY. THE FIRST EPISODE OF
STRONG TO SEVERE STORMS IS FORECAST TO BEGIN ACROSS THE NORTHWEST
PART OF OUR REGION/SOUTHERN EDWARDS PLATEAU THIS MORNING AS A PRE-
FRONTAL TROUGH PUSHES FROM THE EAST. RAIN CHANCES INCREASE AS THE
PRE-FRONTAL TROUGH PUSHES TO THE EAST AND A WEAK OLD BOUNDARY
APPROACHES FROM THE COASTAL PLAINS IN THE AFTERNOON. WHILE ALL
THIS IS HAPPENING...A SEGMENT OF THE UPPER JET WILL INTERACT WITH
THE DESTABILIZING BOUNDARY LAYER TO PRODUCE A CLUSTER OF STORMS
ALONG AND EAST OF HIGHWAY 281. AREA FORECAST SOUNDINGS SUGGEST ML
CAPE OF 2000 TO 3000 J/KG WITH DCAPE OF 800 TO 900 J/KG FOR THE
POTENTIAL OF SEVERE STORMS PRODUCING LARGE HAIL UP TO 2 INCHES AND
DAMAGING WIND GUSTS UP TO 70 MPH. ANOTHER AREA OF CONCERN IS THE
POTENTIAL FOR HEAVY DOWNPOURS AND TRAINING CELLS CAPABLE OF
PRODUCING 1 TO 2 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME. OUR
BEST GUESS OR TIMING FOR THE POTENTIAL FOR SEVERE STORMS TO AFFECT
THE I-35 CORRIDOR INCLUDING THE AUSTIN AND SAN ANTONIO
METROPOLITAN AREAS IS FROM 4 TO 8 PM THIS EVENING. THEN...THE
POTENTIAL FOR STRONG TO SEVERE STORMS AND LOCALLY HEAVY RAINFALL
SHIFTS TO THE EAST OF THE I-35 CORRIDOR. RAINFALL AMOUNTS THROUGH
SATURDAY MORNING WILL GENERALLY RANGE FROM ONE QUARTER TO ONE HALF
INCH ACROSS THE NORTHERN HILL COUNTRY/SOUTHERN EDWARDS PLATEAU/RIO
GRANDE TO 2 INCHES ALONG AND SOUTH OF HIGHWAY 90 AND EAST OF
INTERSTATE 37. ISOLATED SPOTS ACROSS THIS AREA COULD GET UP TO 4
INCHES. SINCE SOME OF THESE PLACES ALREADY SAW UP TO 5 INCHES OF
RAINFALL YESTERDAY...WE DECIDED TO GO WITH A FLASH FLOOD WATCH FOR
THE SOUTHEAST COUNTIES STARTING AT 1 PM THIS AFTERNOON THROUGH 1
AM SATURDAY. WEATHER CONDITIONS IMPROVE OVERNIGHT BUT NOT FOR
LONG.

OUR SECOND ROUND FOR STRONG TO SEVERE STORMS IS EXPECTED SATURDAY
AFTERNOON. ONCE AGAIN...THE MAIN HAZARDS WILL BE LARGE HAIL AND
DAMAGING WIND GUSTS. WEATHER CONDITIONS IMPROVE LATE SATURDAY
EVENING AS THE UPPER LEVEL STORM SYSTEM ABOVE MENTIONED PUSHES TO
THE NORTHEAST AND INTO THE CENTRAL PLAINS.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
AS THE UPPER LEVEL SYSTEM PUSHES TO THE NORTHEAST AND AWAY FROM THE
AREA...WESTERLY FLOW ALOFT WILL CONTROL OUR WEATHER WITH DRY
WEATHER CONDITIONS IN STORE FOR SUNDAY AND HIGHS IN THE MID TO
UPPER 80S ACROSS MUCH OF THE REGION AND LOWER 90S ALONG THE RIO
GRANDE. RAIN CHANCES COME BACK TUESDAY OF NEXT WEEK CONTINUING
THROUGH THURSDAY OVER PARTS OF SOUTH CENTRAL TEXAS AS SHORT WAVES
TRAVERSE ACROSS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              65  79  63  87  57 /  40  40  30  10  10
AUSTIN BERGSTROM INTL AIRPORT  64  79  61  87  55 /  50  40  30  10  -
NEW BRAUNFELS MUNI AIRPORT     65  79  61  87  57 /  60  40  30  10  -
BURNET MUNI AIRPORT            62  78  59  86  54 /  30  40  20  10  10
DEL RIO INTL AIRPORT           65  83  59  89  59 /  20  20  10  -   10
GEORGETOWN MUNI AIRPORT        64  78  62  86  54 /  40  40  20  10  10
HONDO MUNI AIRPORT             64  80  61  87  57 /  30  40  20  -   10
SAN MARCOS MUNI AIRPORT        64  78  61  86  57 /  60  40  30  10  10
LA GRANGE - FAYETTE REGIONAL   66  78  63  85  59 /  70  50  40  10  10
SAN ANTONIO INTL AIRPORT       66  80  63  87  59 /  40  40  20  10  10
STINSON MUNI AIRPORT           66  80  63  86  60 /  40  40  20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR THE FOLLOWING
COUNTIES: BASTROP...CALDWELL...DE WITT...FAYETTE...GONZALES...
LAVACA...LEE.

&&

MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, Apr 17, 10:13 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1013 AM CDT FRI APR 17 2015

TXZ171>173-183>194-202>209-217>225-228-181200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1013 AM CDT FRI APR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF
SOUTH CENTRAL TEXAS TODAY...WITH A SLIGHT RISK WEST OF A DEL RIO
TO ROCKSPRINGS LINE. THE MAIN CONCERNS WILL BE LARGE HAIL AND
DAMAGING WIND GUSTS...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE.

IN ADDITION...THESE STORMS MAY ALSO PRODUCE LOCALLY HEAVY
DOWNPOURS OF 1 TO 3 INCHES WITH ISOLATED TOTALS OVER 4 INCHES.
HEAVY RAIN FELL YESTERDAY EAST OF A GIDDINGS TO LOCKHART TO CUERO
LINE AND A FLASH FLOOD WATCH IS IN EFFECT FOR THESE LOCATIONS
BETWEEN 1 PM AND 1 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SLIGHT TO ENHANCED RISK OF SEVERE THUNDERSTORMS MAY OCCUR AGAIN
ON SATURDAY ACROSS MUCH OF SOUTH CENTRAL TEXAS. THE MAIN CONCERNS
WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON SATURDAY.

In the hours before

Special weather statement, Apr 17, 12:47 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1247 PM CDT FRI APR 17 2015

TXZ184-186-171845-
EDWARDS TX-KERR TX-
1247 PM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN REAL...EASTERN
EDWARDS AND NORTHWESTERN KERR COUNTIES UNTIL 145 PM CDT...

AT 1246 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHEAST OF TELEGRAPH...OR 24 MILES SOUTH OF JUNCTION...MOVING
EAST AT 15 MPH.

DIME SIZE HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KERR WILDLIFE MANAGEMENT AREA...I-10 NEAR THE KIMBLE-KERR COUNTY LINE
AND THE INTERSECTION OF I-10 AND U.S 290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3005 9943 3005 9969 3007 9969 3008 9981
      3023 9983 3029 9956 3029 9947
TIME...MOT...LOC 1746Z 252DEG 13KT 3014 9976

CP
Special weather statement, Apr 17, 12:53 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1253 PM CDT FRI APR 17 2015

TXZ202-203-217-171830-
MAVERICK TX-KINNEY TX-UVALDE TX-
1253 PM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAVERICK...NORTHWESTERN
ZAVALA...SOUTHEASTERN KINNEY AND SOUTHWESTERN UVALDE COUNTIES UNTIL
130 PM CDT...

AT 1252 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PALOMA...OR 16 MILES EAST OF QUEMADO...MOVING NORTH AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. THIS STORM MAY STRENGTHEN...SO BE PREPARED TO SEEK
SHELTER SHOULD A SEVERE THUNDERSTORM WARNING BE ISSUED.

LOCATIONS IMPACTED INCLUDE...
SPOFFORD...ANACACHO...DARLING...PALOMA AND DABNEY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2890 10055 2924 10039 2922 10001 2908 10010
      2908 10011 2907 10011 2881 10029
TIME...MOT...LOC 1752Z 195DEG 24KT 2892 10037

MCO
Special weather statement, Apr 17, 12:59 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 PM CDT FRI APR 17 2015

TXZ228-171845-
DIMMIT TX-
1259 PM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DIMMIT COUNTY UNTIL 145
PM CDT...

AT 1259 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CATARINA...OR 13 MILES SOUTHWEST OF BIG WELLS...MOVING EAST AT
20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BIG WELLS...ASHERTON...LAS VEGAS...CATARINA...LIGHT...GILSON GROVES
AND BRUNDAGE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2843 9986 2864 9950 2864 9941 2861 9940
      2829 9940 2822 9975
TIME...MOT...LOC 1759Z 251DEG 18KT 2840 9968

MCO
Special weather statement, Apr 17, 1:03 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
103 PM CDT FRI APR 17 2015

TXZ184-185-203-171845-
EDWARDS TX-UVALDE TX-REAL TX-
103 PM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR REAL...SOUTH CENTRAL EDWARDS AND
NORTH CENTRAL UVALDE COUNTIES UNTIL 145 PM CDT...

AT 103 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VANCE...OR 13 MILES WEST OF LEAKEY...MOVING EAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEAKEY...CAMP WOOD...REAGAN WELLS...TUFF...VANCE AND BARKSDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2974 10021 2997 10010 2989 9961 2951 9981
TIME...MOT...LOC 1803Z 291DEG 27KT 2977 9998

CP
Special weather statement, Apr 17, 1:23 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
123 PM CDT FRI APR 17 2015

TXZ228-171915-
DIMMIT TX-
123 PM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DIMMIT COUNTY UNTIL
215 PM CDT...

AT 123 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CATARINA...OR 15 MILES SOUTH OF BIG WELLS...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LIGHT AND CATARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2845 9973 2858 9940 2821 9940 2820 9967
TIME...MOT...LOC 1823Z 252DEG 28KT 2834 9955

MCO
Special weather statement, Apr 17, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
221 PM CDT FRI APR 17 2015

TXZ184-202-172000-
EDWARDS TX-KINNEY TX-
221 PM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REAL...SOUTH CENTRAL
EDWARDS AND NORTH CENTRAL KINNEY COUNTIES UNTIL 300 PM CDT...

AT 221 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHEAST OF ALAMO VILLAGE...OR 19 MILES NORTH OF
BRACKETTVILLE...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
REAL...SOUTH CENTRAL EDWARDS AND NORTH CENTRAL KINNEY COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2952 10026 2957 10038 2977 10028 2974 10003
TIME...MOT...LOC 1921Z 221DEG 25KT 2958 10029

MCO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:35 PM CDTSpecial Weather StatementEWXFayette40 min
Apr 16, 8:21 PM CDTAreal Flood AdvisoryEWXBastrop114 min
Apr 16, 8:49 PM CDTSpecial Weather StatementEWXBastrop41 min
Apr 16, 9:29 PM CDTSpecial Weather StatementEWXLee46 min
Apr 16, 10:20 PM CDTAreal Flood AdvisoryEWXBastrop, Lee55 min
Apr 17, 4:36 AM CDTFlash Flood WatchEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Lavaca and 1 more20 hr
Apr 17, 9:27 AM CDTSpecial Weather StatementEWXEdwards48 min
Apr 17, 9:51 AM CDTAreal Flood AdvisoryEWXEdwards3 hr
Apr 17, 9:54 AM CDTSpecial Weather StatementEWXEdwards36 min
Apr 17, 10:18 AM CDTSpecial Weather StatementEWXEdwards42 min
Apr 17, 10:51 AM CDTSpecial Weather StatementEWXEdwards39 min
Apr 17, 11:19 AM CDTSpecial Weather StatementEWXVal Verde41 min
Apr 17, 11:29 AM CDTSpecial Weather StatementEWXEdwards31 min
Apr 17, 11:32 AM CDTSpecial Weather StatementEWXKimble43 min
Apr 17, 11:37 AM CDTSpecial Weather StatementEWXDimmit38 min
Apr 17, 11:43 AM CDTAreal Flood AdvisoryEWXEdwards3 hr
Apr 17, 12:08 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real37 min
Apr 17, 12:15 PM CDTSevere Thunderstorm WarningEWXEdwards45 min
Apr 17, 12:21 PM CDTAreal Flood AdvisoryEWXEdwards, Kerr, Real3 hr
Apr 17, 12:34 PM CDTFlash Flood WarningEWXEdwards, Real3 hr
Apr 17, 12:35 PM CDTAreal Flood AdvisoryEWXDimmit3 hr
Apr 17, 12:42 PM CDTSpecial Weather StatementEWXKinney48 min
Apr 17, 12:47 PM CDTSpecial Weather StatementEWXKerr58 min
Apr 17, 12:53 PM CDTSpecial Weather StatementEWXMaverick37 min
Apr 17, 12:56 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde34 min
Apr 17, 12:59 PM CDTSpecial Weather StatementEWXDimmit46 min
Apr 17, 1:03 PM CDTSpecial Weather StatementEWXReal42 min
Apr 17, 1:16 PM CDTAreal Flood AdvisoryEWXKinney3 hr
Apr 17, 1:23 PM CDTSpecial Weather StatementEWXDimmit52 min
Apr 17, 1:27 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde43 min
Apr 17, 1:28 PM CDTSevere Thunderstorm WarningEWXReal, Uvalde43 min
Apr 17, 2:02 PM CDTAreal Flood AdvisoryEWXReal118 min
Apr 17, 2:31 PM CDTAreal Flood AdvisoryEWXBandera, Kerr3 hr
Apr 17, 2:46 PM CDTAreal Flood AdvisoryEWXAtascosa, Frio3 hr
Apr 17, 2:57 PM CDTSpecial Weather StatementEWXAtascosa48 min
Apr 17, 3:08 PM CDTFlash Flood WarningEWXBandera, Kerr3 hr
Apr 17, 3:15 PM CDTSpecial Weather StatementEWXAtascosa, Wilson45 min
Apr 17, 3:19 PM CDTSpecial Weather StatementEWXKinney41 min
Apr 17, 3:30 PM CDTSpecial Weather StatementEWXKinney45 min
Apr 17, 3:39 PM CDTSevere Thunderstorm WarningEWXKinney51 min
Apr 17, 3:45 PM CDTSevere Thunderstorm WarningEWXAtascosa, Karnes, Wilson45 min
Apr 17, 3:46 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick29 min
Apr 17, 3:56 PM CDTSpecial Weather StatementEWXKendall64 min
Apr 17, 4:01 PM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales, Guadalupe, Karnes, Lavaca, Wilson3 hr
Apr 17, 4:06 PM CDTAreal Flood AdvisoryEWXBandera, Bexar, Blanco, Comal, Kendall, Kerr3 hr
Apr 17, 4:14 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney31 min
Apr 17, 4:19 PM CDTSpecial Weather StatementEWXKinney41 min
Apr 17, 4:20 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Karnes, Lavaca, Wilson55 min
Apr 17, 4:36 PM CDTAreal Flood AdvisoryEWXKinney3 hr
Apr 17, 4:40 PM CDTSpecial Weather StatementEWXKendall65 min
Apr 17, 5:14 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca61 min
Apr 17, 5:43 PM CDTSpecial Weather StatementEWXDimmit47 min
Apr 17, 5:54 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala36 min
Apr 17, 6:06 PM CDTAreal Flood AdvisoryEWXBastrop, Blanco, Burnet, Caldwell, Comal, Guadalupe and 4 more3 hr
Apr 17, 6:14 PM CDTSpecial Weather StatementEWXFayette31 min
Apr 17, 6:44 PM CDTSpecial Weather StatementEWXKarnes31 min
Apr 17, 6:46 PM CDTSpecial Weather StatementEWXFrio44 min
Apr 17, 6:53 PM CDTSpecial Weather StatementEWXDeWitt22 min
Apr 17, 6:57 PM CDTSevere Thunderstorm WarningEWXDimmit, Frio, Zavala37 min

Nearby

Special Weather Statements in Texas, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.